Heavy Rain, Marion
- When
- October 7, 4:27 PM EST to 4:57 PM EST
- Where
- Marion County, 0.69 mi S of Belleview
- Reported by
- Trained Spotter
- Coordinates
- 29.060, -82.050
A spotter measured 1.57 inches in a half an hour.
A surface low and cold front tracked over the area from the west. A moist and unstable airmass combined with passing surface and upper level dynamics created locally heavy rainfall and a strong storm in Marion County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface low and cold front tracked over the area from the west. A moist and unstable airmass combined with passing surface and upper level dynamics created locally heavy rainfall and a strong storm in Marion County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 7, 1:24 PM EST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 224 PM EDT MON OCT 7 2013 .SHORT TERM... RADAR SHOWS SHOWERS ARE FILLING IN ACROSS THE REGION. THERE IS STILL A GAP THROUGH THE MIDDLE PORTION OF THE FORECAST AREA LIKELY DUE TO CONFLUENT FLOW IN MID LEVELS. REMNANTS OF KAREN APPROACHING THE FL WEST COAST WITH SCTD TO NUMEROUS SHOWERS PUSHING TOWARDS MARION COUNTY. HI-RES MODELS INDICATE THE GAP WILL FILL IN BY MID AFTERNOON. MODELS SLOWLY MOVE THE REMNANT CIRCULATION ACROSS NE FL TONIGHT... KEEPING A VERY MOIST AIRMASS IN PLACE. LOCALLY HEAVY RAINFALL IS POSSIBLE DURING THE EVENING HOURS. AFTER MIDNIGHT RAINFALL SHOULD DECREASE IN COVERAGE FROM THE SW. HOWEVER CONVERGENCE ALONG THE SE GA COAST WILL SET UP AS FLOW BECOMES N/NE OVER THE GA COASTAL WATERS. RAIN BANDS COULD SET UP OFF THE ATLC OCEAN TOWARD SUNRISE. REMNANT LOW WILL DRIFT EAST OF THE NE FL COASTLINE ON TUESDAY SETTING UP A LOCAL NOR'EASTER AS N/NE WIND SURGE DOWN THE SE GA COAST TO JACKSONVILLE AND ST. AUGUSTINE. WILL GO WITH 40-60% POPS NEAR COAST ON TUE WITH 20-30% WELL INLAND. MAIN PRECIP TRIGGER WILL BE IN THE LOW LEVEL CONVERGENCE...AND MODEL QPF FIELDS IN GENERAL AGREEMENT THAT THIS WILL BE ALONG THE COAST FROM JAX NORTHWARD AND ACROSS SE GA. WILL CONTINUE TO MENTION LOCALLY HEAVY RAINFALL IN THE HAZARDOUS WEATHER OUTLOOK. TEMPS WILL BE MILD TONIGHT WITH LOWS IN THE UPPER 60S TO LOWER 70S. MAX TEMP FORECAST WILL BE ALL OVER THE PLACE WITH A LARGE RANGE EXPECTED FROM THE LOWER/MIDDLE 70S ACROSS PORTIONS OF SE GA WHERE CLOUDS AND RAIN WILL CHILL THE AIR...TO WELL INTO THE 80S ACROSS INLD NE FLORIDA WHERE RAIN CHANCES WILL BE LOWEST AND PARTLY SUNNY SKIES ARE EXPECTED. .TUESDAY NIGHT THROUGH THURSDAY...SURFACE LOW EAST OF JACKSONVILLE TUESDAY EVENING WILL SLOW DOWN AND STALL UNDER STRONG RIDGE TO THE NORTH. TIGHT GRADIENT NORTH OF LOW CENTER WILL PRODUCE LOCAL NOR'EASTER CONDITIONS OVER GA WATERS LATE TUESDAY THROUGH THURSDAY. STRONG ONSHORE FLOW COMBINED WITH SLOW MOVING UPPER LOW OVER GA/SC WILL ENHANCE RAINFALL OVER COASTAL GEORGIA ESPECIALLY...WITH LOCALLY HEAVY RAINBANDS POSSIBLY DEVELOPING. .LONG TERM...FRIDAY THROUGH MONDAY... MODELS KEEP SURFACE LOW PRESSURE/TROUGHING OFF THE EAST COAST WITH DIFFERENCES IN LOCATION. A NORTHEAST FLOW WILL CONTINUE BUT NOT AS STRONG AS THE SURFACE HIGH TO NORTH WEAKENS. DRY NW MID/UPPER FLOW WILL KEEP MOST OF AREA DRY EXCEPT NEAR EAST COAST WHERE SLIGHT CHANCE OF COASTAL SHOWERS WILL CONTINUE UNTIL AT LEAST FRIDAY. && .AVIATION... PREVAILING VFR...EXCEPT LOCALLY HEAVY RAIN WILL CREATE MVFR CONDITIONS. HAVE SHRA OR VCSH CONTINUING UNTIL NEAR 08Z. NE FLOW WILL DEVELOP LATE TONIGHT AND WILL KEEP SHRA AT SSI THROUGH TUESDAY. && .MARINE... SOUTH WINDS THROUGH TONIGHT WILL BECOME NE AND INCREASE OVER THE GA WATERS ON TUESDAY WITH ADVISORY CONDITIONS POSSIBLE OFFSHORE BY TUESDAY EVENING. SURFACE LOW WILL STALL OFF THE NE FL COAST TUESDAY INTO WEDNESDAY WITH STRONG HIGH PRESSURE TO THE NORTH. THIS WILL PRODUCE A TIGHT PRESSURE GRADIENT TO THE NORTH OF LOW. WILL GO CLOSE TO GFS WHICH IS FAIRLY CLOSE TO ECMWF LOW POSITION. CONDITIONS OVER OFFSHORE FL WATES WILL COME CLOSE TO ADVISORY CRITERIA WEDNESDAY AND THURSDAY AS HIGH PRESSURE BUILDS FARTHER SOUTH. RIP CURRENTS: LOW RISK FOR NE FL BEACHES. MODERATE RISK WILL DEVELOP AT GEORGIA BEACHES ON TUESDAY AS NORTHEAST WINDS INCREASE OVER THE GEORGIA WATERS. && .PRELIMINARY POINT TEMPS/POPS... AMG 67 73 59 74 / 50 50 30 20 SSI 71 77 64 74 / 60 60 50 30 JAX 70 80 64 77 / 50 50 40 20 SGJ 73 81 69 80 / 50 50 40 20 GNV 68 83 63 82 / 40 40 40 20 OCF 69 85 65 85 / 40 40 40 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && MKT/MZ/PP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 323 AM EDT MON OCT 7 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-081000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 323 AM EDT MON OCT 7 2013 ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY THROUGH TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE REMNANTS OF TROPICAL STORM KAREN WILL PUSH OUT OF THE NORTHEAST GULF OF MEXICO TODAY AND INTO NORTH FLORIDA TONIGHT. THE TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM WILL PROVIDE THE THREAT FOR LOCALLY HEAVY RAINFALL IN THE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ON TUESDAY...THE LOW PRESSURE ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM KAREN WILL DRIFT INTO THE COASTAL WATERS JUST EAST OF NORTHEAST FLORIDA AND THIS WILL PRODUCE A NORTH-NORTHEAST SURGE OF WINDS DOWN THE COAST FROM BRUNSWICK TO JACKSONVILLE. THIS MAY CAUSE LOCALLY HEAVY RAINFALL ALONG THE I-95 CORRIDOR AND COASTAL AREAS FROM JACKSONVILLE TO BRUNSWICK...ALONG WITH A POSSIBLE MODERATE RISK OF RIP CURRENTS AND ELEVATED WINDS AND SEAS ON THE COASTAL WATERS. A LINGERING NORTH TO NORTHEAST FLOW OVER THE REGION THROUGH THE END OF THE WEEK WILL PROVIDE FOR AN ELEVATED RISK OF RIP CURRENTS ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
259 PM EDT MON OCT 7 2013
GAZ153-154-165-166-071945-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
259 PM EDT MON OCT 7 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CAMDEN
AND SOUTHWESTERN GLYNN COUNTIES FOR STRONG WINDS VALID UNTIL 345 PM
EDT...
AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF DOVER BLUFF...MOVING
NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND DOVER BLUFF...WAVERLY AND DOCK JUNCTION THROUGH 345 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3096 8151 3094 8172 3120 8177 3127 8175
3128 8174 3130 8150
TIME...MOT...LOC 1859Z 176DEG 10KT 3104 8162
PETERSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 358 PM EDT MON OCT 7 2013 FLZ024-025-072045- DUVAL-NASSAU- 358 PM EDT MON OCT 7 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN DUVAL AND EASTERN NASSAU COUNTIES FOR STRONG WINDS VALID UNTIL 445 PM EDT... AT 357 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF TALLYRAND...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TALLYRAND...SAN MARCO...RIVERSIDE...DOWNTOWN JACKSONVILLE... OCEANWAY AND JACKSONVILLE INTERNATIONAL AIRPORT THROUGH 445 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3059 8177 3062 8151 3032 8151 3031 8172 TIME...MOT...LOC 1957Z 175DEG 14KT 3040 8163 PETERSON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EDT MON OCT 7 2013
FLZ040-072130-
MARION-
450 PM EDT MON OCT 7 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS VALID UNTIL 530 PM EDT...
AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF OCALA AIRPORT...MOVING
EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND OCALA AIRPORT...OCALA...SANTOS...SILVER SPRINGS SHORES...LAKE
WEIR...BURBANK AND BELLEVIEW THROUGH 530 PM EDT. GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2931 8199 2901 8195 2905 8233 2913 8230
2925 8229
TIME...MOT...LOC 2050Z 262DEG 12KT 2911 8224
PETERSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 459 PM EDT MON OCT 7 2013 FLZ024-GAZ164-072145- CHARLTON-NASSAU- 459 PM EDT MON OCT 7 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN CHARLTON AND CENTRAL NASSAU COUNTIES FOR STRONG WINDS VALID UNTIL 545 PM EDT... AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CALLAHAN...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CALLAHAN AND ST. GEORGE THROUGH 545 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3047 8208 3069 8203 3063 8171 3053 8178 TIME...MOT...LOC 2059Z 095DEG 10KT 3056 8184 PETERSON
The Tampa radar (KTBW), 155 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
2 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
A spotter measured 1.57 inches in a half an hour.
Trees, power lines, and a barn roof were damaged from thunderstorms winds. The cost of damage was estimated for inclusion of the event in Storm Data.
Local WOKV Radio reported flooding in areas of Jacksonville Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, October 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475165, 475166, 475167.